MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPAQ CERE 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPAQ CERE 8MMX20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10082030
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Initial reporter - the customer contact information, including phone, fax, and e-mail address, was not reported.(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an unspecified aneurysm, the 8 mm x 20 cm deltapaq (cdf10082030/c24383) thermo-mechanical coil failed to detach despite several attempts.The coil was replaced, and the intervention was concluded.The embolic coil was still attached to the delivery system when removed from the patient.No patient complications occurred as a result of the event.The surgery was not delayed due to the event.The same detachment control box (dcb) and connecting cable were used to detach subsequent coils.A pre-deployment electrical check was performed.Neither a ¿low battery¿ light nor a ¿fault¿ light was visualized during the case.All lights illuminated upon pressing the ¿power¿ button.The green ¿system ready¿ light illuminated.The detachment light illuminated and an audible signal beeped during the detachment cycle.The connections appeared to fit properly without application of excessive force.The coil delivery system was handled and prepped in accordance with the instructions for use (ifu).The product will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).[complaint conclusion].As reported by a healthcare professional, during a coil embolization of an unspecified aneurysm, the 8mm x 20cm deltapaq (cdf10082030/c24383) thermo-mechanical coil failed to detach despite several attempts.The coil was replaced, and the intervention was concluded.The embolic coil was still attached to the delivery system when removed from the patient.No patient complications occurred as a result of the event.The surgery was not delayed due to the event.The same detachment control box (dcb) and connecting cable were used to detach subsequent coils.A pre-deployment electrical check was performed.Neither a ¿low battery¿ light nor a ¿fault¿ light was visualized during the case.All lights illuminated upon pressing the ¿power¿ button.The green ¿system ready¿ light illuminated.The detachment light illuminated and an audible signal beeped during the detachment cycle.The connections appeared to fit properly without application of excessive force.The coil delivery system was handled and prepped in accordance with the instructions for use (ifu).No further information was provided.The device was returned with the original packaging and the label matched the complaint information.The device was partially unsheathed as indicated by the length of the introducer proximal to the resheathing tool.The device positioning unit (dpu) core wire was seen kinked at approximately at 20 cm from the proximal end of the device.The distal end of the embolic coil was seen in the green introducer.The embolic coil was seen protruding in and out from the skive of the translucent introducer.The device was then inspected under a microscope.The embolic coil distal ball tip was present and intact.No kinks were observed on the embolic coil at the area of the distal skive protrusion.A kink and slight stretching was observed on the embolic coil at the area of the proximal skive protrusion.The articulating joint was seen present with the embolic coil attached.The v-notch of the resheathing tool was seen fractured.The device was then connected to lab multimeter to measure resistance, but an open loop in the electronic circuit was instead found.Device was found outside of specification range.The device was then connected to an enpower detachment control box dcb00000500 (dcb) c38341 and an enpower connecting cable (ccb) c10702.The dcb power was turned on and the system ready light did not illuminate.The device is unable to be detached.The embolic coil was attempted to be advanced from the introducer, but it was anchored at the point of protrusion from the skive.In order to examine the device, the skive was opened so the distal end of the dpu core wire and proximal end of the embolic coil were exposed.The embolic coil mechanically detached from the device with very little retraction force applied.The distal outer sheath was seen not softened, indicating that the resistance heating coil had not been heated and the detachment process had not been initiated.The proximal end of the embolic coil was seen with a deformed socket ring.The socket ring was likely bent from exposing the coil from the introducer in the analysis lab.A review of manufacturing documentation associated with lot c24383 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported customer complaint that the coil failed to detach was confirmed.The embolic coil was returned and seen still attached to the device.While measuring the resistance, an open loop in the electronic circuit was discovered in the device and the system ready light of the dcb did not illuminate when connected.Therefore, the detachment process could not be initiated in the product analysis lab.The cause of the open loop in the electronic circuit cannot be clearly established; however, it is likely that the kink in the dpu core may have contributed to the event.No other areas along the device could be seen that may have caused the open loop.Separately, the damage to the resheathing tool indicates that the device was not properly unlocked.The ifu instructs the user to unlock the device by gently pulling the clear tab of the introducer sheath out and away from the re-sheathing tool at a 45-degree angle.Pulling the tab straight out (in parallel to the dpu) will result in damage to the resheathing tool and may cause damage to the embolic coil.The protrusion of the embolic coil from the skive is likely where the introducer was damaged when causing the fracture in the v-notch of the resheathing tool.The kink and stretching of the embolic coil is also likely a result of this.100% of embolic coils and dpu core wire are inspected in-process for damage and resistance is verified to be within specification.Also, 100% of devices are verified for zipping/unzipping functionality.Thus, it is unlikely that the device left the manufacturing with the observed damage or with an open loop in the circuit.Failure to detach the embolic coil and embolic coil damage are known potential product failures associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Neither the product analysis nor the device history record review suggests that the failure could be related to the manufacturing process.Without the return of the concomitant connecting cable and dcb, the cause of the reported event cannot be determined.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors, including device manipulation, may have contributed to the reported failure and damages noted on the returned system.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAPAQ CERE 8MMX20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7818409
Report Number3008114965-2018-00723
Device Sequence Number19444799
Product Code HCG
UDI-Device Identifier00878528007432
UDI-Public00878528007432
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberCDF10082030
Device Lot NumberC24383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1